How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. K Your Own Question
Dr. K
Dr. K, Psychiatrist
Category: Mental Health
Satisfied Customers: 358
Experience:  15 years clinical experience in all areas of psychiatry. Holistic and practical approach.
Type Your Mental Health Question Here...
Dr. K is online now
A new question is answered every 9 seconds

I have been taking 10 mg of abilify for three weeks and have

This answer was rated:

I have been taking 10 mg of abilify for three weeks and have some serious symptoms: allergic reaction..swelling of the face and
lips, sleeping 12 hours a day.. always tired. I am like a zombie and very lergethic. I have been taking Lexpro for 3 months. I am not sure if the side effect I am expereincing are from the abilify or the Lexpro or both. My doctor does not think the meds are causing the side effects. My family and friends have seen a drastic change in my personailty and behavior over the last two weeks.
I would like to wean myself off the abilify safetly..can you provide any recommendations?

It sounds like you were taking lexapro for about 2 months before beginning abilify. Thus, if the swelling & increased sleeping started after beginning the abilify, it's most likely related to that. I am betting you see a family doctor who is giving you the abilify to help depression b/c lexapro didn't work enough.


Although abilify is FDA approved for this reason, I disagree with its using it for this reason unless all other options have been exhausted (for several reasons, but mainly possible long term side effects of's a "heavy duty" medication).


Anyway, if it's only been 3 weeks you can probably just stop it; abilify is not usually known to cause any withdrawal symptoms. If you want to play it really safe, you can cut the tab in half to 5mg for 3-7days and then stop it. Good luck.

Please let me know if you need more information. We can continue the dialog until you are satisfied. Once your are happy with the answers don't forget to hit the ACCEPT button & provide expert feedback. Also remember that this is not an official doctor patient relationship and not a substitute for a full live psychiatric evaluation. Thank you for using



Dr. K and other Mental Health Specialists are ready to help you

Related Mental Health Questions